Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Feb 13, 2008, 3:32 PM MST. It took effect at Feb 13, 2008, 5:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 3:32 PM MST (22:32 UTC)
- In effect from
- Feb 13, 2008, 5:00 PM MST
- Expired
- Feb 14, 2008, 5:41 AM MST
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 132232 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 332 PM MST WED FEB 13 2008 UTZ019-140645- /O.UPG.KSLC.HW.A.0003.080214T0300Z-080214T2300Z/ /O.NEW.KSLC.WI.Y.0006.080214T0000Z-080215T0000Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 332 PM MST WED FEB 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS ADVISORY IS FOR UTAHS DIXIE. STRONG NORTH WINDS WILL OCCUR THIS EVENING AND THEN DIMINISH LATE THIS EVENING. HOWEVER...WINDS WILL CONTINUE OVERNIGHT AND THROUGH THURSDAY FOR GAPS AND CANYONS OF WASHINGTON COUNTY. WIND SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 140525 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1025 PM MST WED FEB 13 2008 UTZ019-141330- /O.CON.KSLC.WI.Y.0006.000000T0000Z-080215T0000Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 1025 PM MST WED FEB 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. THIS ADVISORY IS FOR UTAHS DIXIE. STRONG NORTH WINDS WILL CONTINUE OVERNIGHT AND THROUGH THURSDAY FOR GAPS AND CANYONS OF WASHINGTON COUNTY. WIND SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 141107 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 407 AM MST THU FEB 14 2008 UTZ019-141915- /O.CON.KSLC.WI.Y.0006.000000T0000Z-080215T0000Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 407 AM MST THU FEB 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS ADVISORY IS FOR UTAHS DIXIE. STRONG NORTH WINDS WILL CONTINUE THROUGH THE DAY FOR GAPS AND CANYONS OF WASHINGTON COUNTY. WIND SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 141241 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 541 AM MST THU FEB 14 2008 UTZ019-141345- /O.CAN.KSLC.WI.Y.0006.000000T0000Z-080215T0000Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 541 AM MST THU FEB 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE DIXIE AREA OF SOUTHWEST UTAH. WINDS HAVE DROPPED OFF IN THIS AREA THIS MORNING AND ARE NOT EXPECTED TO PICK UP AGAIN UNTIL LATE THIS AFTERNOON OR TONIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:45 PM MST, 47 minutes earlier.
Area forecast discussion, Feb 13, 2:45 PM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MST WED FEB 13 2008
.SYNOPSIS...A STRONG COLD FRONT WILL CONTINUE INTO SOUTHERN UTAH
THIS EVENING WITH AN UPPER LEVEL TROUGH SETTLING OVER THE SOUTHWEST.
A COLD UNSTABLE AIRMASS WILL REMAIN OVER SOUTHERN UTAH ON THURSDAY.
HIGH PRESSURE WILL RETURN ON FRIDAY...AND REMAIN IN PLACE THROUGH
THE WEEKEND.
&&
.DISCUSSION...BAND OF HEAVY SNOW EXTENDS FROM OGDEN TO THE
CACHE VALLEY AND INCREASING ACROSS THE SOUTHERN END ACROSS THE SALT
LAKE AND UTAH VALLEYS. THIS MID LEVEL BAROCLINIC ZONE WILL CONTINUE
SOUTHWARD LATE THIS AFTERNOON AND SLAM INTO SOUTHWEST UTAH THIS
EVENING. UPPER TROUGH EXTENDS OVER CENTRAL NEVADA AND NORTHWARD
ACROSS IDAHO. MODELS IN GOOD AGREEMENT THAT THE MAIN UPPER LOW WILL
CLOSE OFF ACROSS SOUTHWEST UTAH TONIGHT AS ENERGY DIVES SOUTH ON THE
BACK SIDE OF THE SYSTEM. THUS HEAVY SNOW WILL SHIFT SOUTH QUICKLY
ALONG THE I-15 CORRIDOR FROM FILLMORE TO CEDAR CITY FOR THE EVENING.
TIGHT THERMAL GRADIENT AT 500 MB WILL PRESS INTO NORTHERN UTAH AND
CONTINUE WIDESPREAD SNOW SHOWERS THIS EVENING. BAND OF SNOW WILL
SPREAD INTO THE UINTA BASIN AND CASTLE COUNTRY THIS EVENING WITH 700
MB LOW PROGGED TO DEVELOPED IN THIS REGION WHICH WOULD ENHANCE SNOW
AS IT TRACKS ALONG THE COLORADO BORDER ALONG THE BAROCLINIC
ZONE. ADDED AN ADVISORY FOR CASTLE COUNTRY AND BASIN WHICH MAY
NEED TO EXTEND INTO THE SWELL AREA.
AFTER MIDNIGHT ENERGY IS PULLED SOUTH INTO THE MAIN LOW AND
NORTHWEST FLOW VEERS TO NORTHEAST ACROSS THE NORTH. MOST SIGNIFICANT
SNOW WILL NOT BE IN NORMAL POST FRONTAL OROGRAPHIC AREAS OF THE NORTH
BUT IN BANDS WRAPPING AROUND THE NORTH END OF THE UPPER LOW
CENTER. SNOW WILL CONTINUE IN THE SOUTH AND SPREAD INTO THE EASTERN
VALLEYS LATE EVENING AND AFTER MIDNIGHT WITH OROGRAPHIC AREAS NEAR
CEDAR CITY GETTING THE HEAVIEST SNOW UNDER THE LOW. SNOW MAY START
AS RAIN IN THE SAN RAFAEL SWELL BUT CHANGE OVER AFTER MIDNIGHT.
STRONG WIND WILL AFFECT SOUTHWEST UTAH THIS EVENING BUT WITH THE
UPPER LOW CLOSING OVER THIS AREA OPTED TO ISSUE ADVISORY FOR WHAT
TRANSITIONS INTO THE GAP EVENT LATER TONIGHT AND ON THURSDAY. SNOW
SHOWERS WILL LINGER INTO THURSDAY MORNING ESPECIALLY IN THE UPPER
LEVEL LOW CIRCULATION ACROSS SOUTHERN UTAH. NAM AND GFS STILL DIFFER
ON THE UPPER LOW MOVEMENT WITH THE GFS HOLDING THE MAIN UPPER LOW
OVER NORTHWEST ARIZONA AND THE NAM SHIFTING IT EAST TO THE 4-CORNERS
BY THURSDAY AFTERNOON. 12Z ECMWF WENT CLOSE TO THE GFS SOLUTION.
MAIN EFFECT OF THE LOW WILL BE THE WINDS FOR THE SOUTHWEST AND THE
NORTHERN EXTENT OF SNOW SHOWER ACTIVITY FOR THURSDAY. APPEARS LITTLE
ADDITIONAL SNOW WILL OCCUR ALONG AND NORTH OF I-80 ON THURSDAY. LEFT
WEATHER IN THE FAR SOUTH INTO THURSDAY NIGHT FOR AREAS ON THE NORTH
END OF THE CLOSED LOW
WARMING TO A MILD AIR MASS OVER THE WEEKEND. 12Z GFS AND ECMWF
DIFFER IN TIMING BUT BRING A WEAK WAVE THROUGH UTAH ON TUESDAY AND
STRONGER SYSTEM WEDNESDAY OR THURSDAY. LEFT LOW CHANCES ON
TUESDAY BUT LITTLE CHANGE FOR END OF FORECAST DUE TO TIMING
ISSUES.
&&
.AVIATION...A PERIOD OF INTENSE SNOW WILL ACCOMPANY THE
FRONT...CAUSING CONDITIONS TO RAPIDLY DETERIORATE TO LIFR
THROUGH 02Z. MVFR AT TIMES THIS EVENING IN SNOW SHOWERS...
BUT PREVAILING VFR AFTER 03Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL PM FOR
UTZ001-UTZ002-UTZ006-UTZ007-UTZ008.
WINTER STORM WARNING UNTIL 10 PM FOR
UTZ003 AND 004.
WINTER STORM WARNING UNTIL 9 AM THURSDAY FOR
UTZ014-UTZ015-UTZ016-UTZ517-UTZ518.
SNOW AND BLOWING SNOW ADVISORY UNTIL 10 PM
TODAY FOR UTZ009-UTZ010.
SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM TODAY
FOR UTZ005.
SNOW AND BLOWING SNOW ADVISORY 6 PM TODAY TO 5 AM
THURSDAY FOR UTZ011 AND UTZ012.
WIND ADVISORY UNTIL 4 PM THURSDAY FOR UTZ019.
WY...SNOW AND BLOWING SNOW ADVISORY UNTIL 10 PM TODAY
FOR WYZ021.
&&
TARDY
AVIATION...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Feb 13, 5:38 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 538 AM MST WED FEB 13 2008 UTZ001>016-019>021-517-518-WYZ021-141200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 538 AM MST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL BRING A PERIOD OF HEAVY SNOW AND STRONG WINDS TO MUCH OF NORTHERN AND CENTRAL UTAH TODAY SHIFTING INTO SOUTHERN UTAH THIS EVENING. SIGNIFICANT SNOW ACCUMULATION WILL SERIOUSLY IMPACT TRAVEL ALONG THE ENTIRE I-15 CORRIDOR FROM THE IDAHO BORDER TO SOUTH OF CEDAR CITY. SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. STRONG CANYON WINDS WILL CONTINUE IN PORTIONS OF WASHINGTON COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL PERSIST THURSDAY ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH AND COULD CONTINUE TO IMPACT TRAVEL. STRONG CANYON WINDS WILL ALSO CONTINUE IN WASHINGTON COUNTY INTO THE AFTERNOON. HIGH PRESSURE WILL RETURN TO THE OUTLOOK AREA FRIDAY AND REMAIN THROUGH THE EARLY PART OF NEXT WEEK. THIS WILL BRING DRY WEATHER WITH A GRADUAL WARMING TREND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:14 AM MST | Snow and Blowing Snow Advisory | SLC | 35 hr | |
| Feb 13, 4:14 AM MST | Winter Storm Warning | SLC | 35 hr | |
| Feb 13, 5:24 AM MST | High Wind Watch | SLC | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.